Massed Sing Info from Kirsty Martin

Hi Choral Comrades

Well, the hour is nearly upon us!

I am very much looking forward to welcoming you all to Brighton on Friday! I know it’s going to be a very special Festival…The Hulla Team and I are putting (what we hope are) the finishing touches on our 18 months of planning and can’t quite believe that the weekend is finally here!

We had a fantastic Massed Sing rehearsal yesterday for members of Hulla and other Sussex (and beyond) singers, and I wanted to check in with you all about the Massed Sing songs and the Saturday morning rehearsal. Hopefully you have all had a chance to listen, read and have a sing through of these specially chosen songs.

The Pentantonia (Boff Whalley, Val Regan, Penny Stone, Ali Burns and me!) is making preparations to lead the Massed Sing rehearsal with you all on the Saturday morning, and we wanted to ask you to put a few things in place at your end, in order to help it to run smoothly and efficiently, with maximum joy for all…

 

PUNCTUALITY IS POWER!
Please be on time – Saturday morning’s rehearsal will start very promptly at 9.30, and it will begin with announcements that you will need to hear! The Dome opens at 9am and if you could be in the auditorium at 9.25, ready to rock and roll, that would be really helpful. Thanks.

 

(DE)CAFFEINE UP!
We will not be stopping for a break during this two hour rehearsal. You are, of course, more than welcome to leave the auditorium, grab coffees or whatever you need to do, but do please try to attend as much of the rehearsal as possible. I therefore heartily advise:

  • Have breakfast first! Although North Laine is a bit…relaxed about opening times in the mornings, several places are open. I recommend either Bill’s on North Road or Carluccio’s on Jubilee Street – both are very close to the venue, are large spaces and open at 8am.
  • Bring coffee / whatever sustenance you need in a flask. And water, of course.
  • Please don’t bring anything bigger than the size of an A4 bag (your delegate bag) or you wont be allowed to bring it into the auditorium.

 

ÉCOUTE ET RÉPÉTE!
Please take some time this week to have a really good listen to your parts for the Massed Sing pieces. We will NOT be teaching anything from scratch on Saturday morning! There simply will not be time. Please look at the proposed rehearsal plan and help to keep to time by being as rehearsed as possible  – thanks.

 

MASSED SING REHEARSAL SATURDAY 30 JUNE, BRIGHTON DOME

9.30 – Welcome, announcements and warm up

9.45 – 9.55 Citizen Shanty (10 mins)

9.55 – 10.15 Ye are many  (20 mins)

10.15 – 10.35 When the sun rises (20 mins)

10.35 – 10.50 Human (15 mins)

10.50 – 11.00 Nasty (10 mins)

11.00 – 11.20 And still we rise (20 mins)

11.20 – 11.30 Internationale (10 mins)

 

AMENDMENTS, ARRANGEMENTS AND MATTERS ARISING!
We are in the wonderfully unusual position of having all 5 composers for the 5 songs (excluding Human and T’Internationale) present. This means:

  • That your part will have a dedicated conductor for each song (the personnel will change slightly from song to song)
  • That we may be making tweaks and slight changes to the songs on the morning itself. These wont be too controversial…don’t worry! (For example, at the end of Citizen Shanty, altos go to a major note and everyone slows to end – this is on the audio but not on the score) It just means that each composer’s word is the law! Please don’t ‘cling too hard’ to reading the dots – allow yourselves to look up and sing up and be conducted!
  • FINAL SCORES AND SHEETS ATTACHED
    In order to wet your whistles, please find attached the final PDFs of the scores and lyric sheets for all the songs. This is exactly what you will find in your programme, so no need to bring it with you, but it might help with your last minute rehearsing! The songs are printed in the order in which they will be sung.


Ok I think that is about it from me, but please keep checking in with your reps, check the SCF Facebook page and our website.

See you in a few days!

Kirsty x